Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 26, 2004, 7:04 PM CDT for Fisher County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2004, 7:04 PM CDT (00:04 UTC)
- Expired
- May 26, 2004, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Fisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:08 PM CDT | TORNADO | 4 W Roby, TX | NWS EMPLOYEE NOTED A BRIEF TORNADO TOUCHDOWNS 4 MILES WEST OF ROBY ALONG HIGHWAY 180. FISHER COUNTY FIRE DEPT ALSO REPORTED TORNADO TOUCHDOWN. |
| May 26, 7:10 PM CDT | TORNADO | 4 W Roby, TX | NWS EMPLOYEE AND FISHER COUNTY FIRE DEPT NOTED A SECOND BRIEF TORNADO TOUCHDOWNS JUST WEST OF ROBY ON HIGHWAY 180 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 270004 TORSJT TXC151-270100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 704 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... FISHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF ROBY...OR ABOUT 19 MILES NORTH OF SWEETWATER...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROBY BY 710 PM CDT LONGWORTH BY 720 PM CDT SYLVESTER BY 725 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3288 10059 3270 10065 3253 10017 3271 10016 $$ 04
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 1:33 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 26, 1:33 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 133 PM CDT WED MAY 26 2004 .SHORT TERM... DRYLINE MAKING SOME PROGRESS ON THE NORTHERN FRONT THIS AFTERNOON AND AT 1 PM WAS FROM THE SOUTHWEST PANHANDLE TO JUST WEST OF LUBBOCK AND HOBBS NEW MEXICO. DRYLINE WILL CONTINUE TO THE EAST THIS AFTERNOON AND WITH STRONG HEATING ACROSS THE NORTHERN BIG COUNTRY AND DESCENT SHEAR...WOULD EXPECT TO SEE A FEW SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY AND EXTREME NORTHWEST CONCHO VALLEY THIS AFTERNOON AND EVENING...HOWEVER THE MAIN THREAT STILL LOOKS TO BE NORTH OF INTERSTATE 20. TO THE SOUTH ATMOSPHERE STILL WAY TOO CAPPED AND LITTLE IN-SOLATION SO FAR TO HELP THINGS OUT...SO LITTLE OR NO POP DOWN SOUTH. TOMORROW AFTERNOON AND EVENING LOOKS MORE LIKELY TO SEE SEVERE WEATHER...MAINLY ACROSS THE NORTHERN COUNTIES ONCE AGAIN...AS CAP BECOMES MUCH WEAKER ACROSS THE NORTHERN COUNTIES WITH THE APPROACH OF A VIGOROUS UPPER LEVEL DISTURBANCE AND GOOD JET DYNAMICS. CENTRAL COUNTIES WILL BE ON THE FENCE TOMORROW AFTERNOON AS TO WHETHER THE CAP CAN BE OVERCOME AND SOUTHEASTERN COUNTIES LITTLE OR NO HOPE. SO COULD BE BUSY TOMORROW AFTERNOON AND EVENING. AS SHORT WAVE PASSES TO THE NORTH MOISTURE LOOKS TO GET SHUNTED TO THE EAST FOR SATURDAY AND SUNDAY AND WILL ALLOW THE DRYLINE TO PUSH INTO AT LEAST THE WESTERN COUNTIES. THIS WILL ALLOW TEMPERATURES TO WARM NICELY ON SATURDAY AND HAVE BUMPED THEM UP ACCORDINGLY. && .LONG TERM...DRY LINE MAY GET GOING SUNDAY AFTERNOON AS ANOTHER SHORT WAVE PASSES BY. WILL PAINT THE BEST POPS ACROSS THE EASTERN ZONES WHERE BETTER MOISTURE WILL BE LOCATED. OTHER WISE LOOKS DRY ACROSS THE AREA THROUGH NEXT TUESDAY. BY WEDNESDAY UPPER FLOW MAY TRANSITION TO MORE NORTHWESTERLY RESULTING IN EVENING AND OVERNIGHT CONVECTION ACROSS THE NORTHERN ZONES...BUT THIS IS STILL UP FOR FURTHER REVIEW BY LATTER GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 91 70 93 / 20 20 40 10 SAN ANGELO 72 93 69 95 / 10 10 30 10 JUNCTION 72 93 71 92 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27 BRAZZELL
Hazardous weather outlook, May 26, 1:38 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 138 PM CDT WED MAY 26 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-271838- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 138 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... LATE THIS AFTERNOON AND EARLY TONIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM OZONA AND STERLING CITY...TO ABILENE AND ALBANY. ISOLATED THUNDERSTORMS ARE DEVELOPING ALONG THE DRYLINE IN WEST TEXAS. THE STEERING FLOW ALOFT MAY BRING THESE THUNDERSTORMS INTO THE EDWARDS PLATEAU...WESTERN CONCHO VALLEY AND WESTERN BIG COUNTRY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD INTO TEXAS THURSDAY AND THURSDAY NIGHT. THE DRYLINE WILL ADVANCE EASTWARD... POSSIBLY REACHING A HASKELL TO MERTZON LINE BY MID-AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE THURSDAY AFTERNOON AS THE UPPER LEVEL DISTURBANCE APPROACHES. THE THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AS THEY MOVE FURTHER INTO WEST CENTRAL TEXAS THURSDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...THEN AGAIN ON THURSDAY. 17
In the hours before
Local storm report, May 26, 7:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 W ROTAN 32.85N 100.53W
05/26/2004 2.00 INCH FISHER TX LAW ENFORCEMENT
HAIL WAS THE SIZE OF LEMONS
&&
GPThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:32 PM CDT | Tornado Warning | SJT | Jones | 58 min |
| May 26, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 58 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 44 min |
| May 27, 3:22 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 53 min |
| May 27, 3:29 PM CDT | Tornado Warning | SJT | Crockett | 46 min |
| May 27, 3:40 PM CDT | Tornado Warning | SJT | Jones, Taylor | 50 min |
| May 27, 3:52 PM CDT | Tornado Warning | SJT | Irion | 23 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 30 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 23 min |
| May 27, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 54 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 43 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.